MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. OTI HIP; 32MM FEMORAL HEAD, +5MM

ENCORE MEDICAL, L.P. OTI HIP; 32MM FEMORAL HEAD, +5MM
Catalog Number 402-32-005
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/27/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - patient implanted with osteoimplant tec inc.(oti) stem and head.The head was removed due to instability.
 
Additional Manufacturer Narrative
The reason for this revision surgery was instability.The in-vivo length of patient service for the implant was 2 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for the instability was not reported.The scope of this investigation is limited without having the parts available to (b)(4) for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
OTI HIP
Common Device Name
32MM FEMORAL HEAD, +5MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6265172
Report Number1644408-2017-00012
Device Sequence Number889385
Product Code LZO
UDI-Device Identifier00888912076548
UDI-Public(01)00888912076548
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2016
Device Catalogue Number402-32-005
Device Lot Number237G1001
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2017
Supplement Report FDA Received Date03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;